Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Buffalo, NY

September 18, 2012Jefferson County, Oswego County, New York

NWS Buffalo, NY issued this special weather statement at Sep 18, 2012, 6:35 PM EDT for Jefferson County, Oswego County, New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2012, 6:35 PM EDT (22:35 UTC)
Expired
Sep 18, 2012, 7:30 PM EDT
In force
55 min
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 39 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

182 
WWUS81 KBUF 182235
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
635 PM EDT TUE SEP 18 2012

NYZ006>008-182330-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
635 PM EDT TUE SEP 18 2012

...LINE OF GUSTY THUNDERSTORMS MOVING INTO THE EASTERN LAKE ONTARIO 
REGION...

* AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF GUSTY SHOWERS AND A FEW THUNDERSTORMS CAPABLE OF         
  PRODUCING WINDS UP TO 40 MPH AND A BRIEF PERIOD OF VERY HEAVY      
  RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8      
  MILES NORTH OF STONY POINT TO FULTON...AND MOVING NORTHEAST AT 40  
  MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  WATERTOWN...
  FORT DRUM...
  MEXICO...
  SANDY CREEK...
  MANNSVILLE...
  ADAMS...

THESE SHOWERS WILL PRODUCE A VERY BRIEF PERIOD OF HEAVY RAIN AND 
GUSTY WINDS...WHICH WILL MAKE FOR DIFFICULT TRAVEL...INCLUDING 
INTERSTATE 81 FROM PARISH TO WATERTOWN.

LAT...LON 4427 7555 4355 7559 4324 7646 4353 7642
      4352 7629 4354 7623 4358 7621 4378 7623
      4384 7631 4387 7631 4391 7622 4387 7621
      4390 7614 4394 7615 4398 7622 4391 7638
      4398 7629 4405 7631 4438 7580

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Sep 18, 5:15 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Sep 18, 5:15 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
515 PM EDT TUE SEP 18 2012

.SYNOPSIS...
A SURFACE LOW PRESSURE SYSTEM WILL MOVE FROM SOUTHERN ONTARIO INTO
QUEBEC THIS EVENING. A TRAILING COLD FRONT WILL BRING PERIODS OF
SHOWERS INTO EARLY EVENING ACROSS NEW YORK STATE WITH GUSTY WINDS
EAST OF LAKE ONTARIO. THE FRONT WILL CROSS THE STATE THIS EVENING
ALLOWING HIGH PRESSURE TO THEN BUILD IN LATE TONIGHT AND WEDNESDAY.
THE HIGH WILL USHER IN MUCH COOLER AND DRIER AIR WITH THE CHANCE FOR
SOME LAKE EFFECT RAIN EAST OF LAKE ONTARIO.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
A DEEPENING AREA OF LOW PRESSURE HAS SHIFTED NORTH OF LAKE ONTARIO
THIS AFTERNOON WITH A COLD FRONT EXTENDED TO THE SOUTHWEST INTO THE
OHIO RIVER VALLEY. THE LOW WILL LIFT NORTHEAST INTO QUEBEC BY THIS
EVENING THEN ACCELERATE OFF TOWARD LABRADOR TONIGHT. ALOFT...A
RATHER DEEP FULL-CONUS-LATITUDE TROUGH WITH A 70KT 500MB JET STREAM
PATTERN CONTINUES TO AMPLIFY WHILE SHIFTING EAST ACROSS THE GREAT
LAKES REGION.

TWO MAIN AREAS OF SHOWERS ARE FOCUSED OVER THE FORECAST AREA. ONE
PUSHING EAST OF I-81 INTO THE ADIRONDACKS AND MOHAWK RIVER VALLEY
ALONG A PREFRONTAL TROUGH AND THE OTHER ALONG THE COLD FRONT ACROSS
FAR WESTERN NY PUSHING EAST INTO THE GENESEE RIVER VALLEY. THESE
WILL PROVIDE PERIODS OF SHOWERS..HEAVY AT TIMES AND GUSTY WINDS
THROUGH THE REST OF THE AFTERNOON. EXPECTING THE RAINFALL TO QUICKLY
TAPER OFF FROM WEST TO EAST BEHIND THE FRONT LATE THIS AFTERNOON AND
INTO THIS EVENING. THE BACK EDGE OF THE PRECIP SHOULD EXIT EAST OF
THE FORECAST AREA ALTOGETHER BETWEEN 03Z AND 06Z TONIGHT.

STILL A CONCERN FOR STRONG WIND GUSTS ACROSS CENTRAL NEW YORK AND
EAST OF LAKE ONTARIO THROUGH THE LATE AFTERNOON. 12Z NAM AND AREA
RADAR WIND PROFILES SHOW A POWERFUL 60-80KT SOUTHERLY 850MB JET
ACROSS CENTRAL NEW YORK INTO THE NORTH COUNTRY. THE RAIN STABILIZED
LOWER ATMOSPHERE SHOULD PREVENT THE HIGHER WINDS FROM MIXING DOWN
IN MOST LOCATIONS BUT THE HIGHER TERRAIN OF THE NORTH COUNTRY COULD
STILL SEE SOME WIND GUSTS TO 35 MPH.

IN THE WAKE OF THE COLD FRONT...A WEST-NORTHWESTERLY FLOW OF MUCH
COOLER AIR WILL THEN FLOOD ACROSS THE REGION TONIGHT...WITH 850 MB
TEMPS PLUNGING TO BETWEEN -1C AND +2C BY WEDNESDAY MORNING. WITH
LAKE SURFACE TEMPS STILL RUNNING AROUND 21C...THIS WILL BE PLENTY
COLD ENOUGH TO SET OFF A LAKE RESPONSE...HOWEVER MOISTURE WILL ONCE
AGAIN BE A BIG LIMITING FACTOR THANKS TO PLENTIFUL DRY AIR AND
SUBSIDENCE ADVECTING IN BEHIND THE DEPARTING LOW/COLD FRONT. WITH
THE BULK OF ANY MOISTURE CONFINED TO 5-6 KFT OR BELOW...WILL
CONTINUE TO INDICATE SOME LINGERING CHANCE POPS EAST-SOUTHEAST OF
THE LAKES TONIGHT. ADDITIONALLY...A RISK FOR WATERSPOUTS IS POSSIBLE
WITHIN LAKE EFFECT CLOUDS LATE TONIGHT AND EARLY WEDNESDAY WITH THE
ARRIVAL OF THE COLD AIRMASS ALOFT AND DECENT LAKE INDUCED
INSTABILITY. OUTSIDE OF POSSIBLE LAKE EFFECT...THE REMAINDER OF THE
AREA WILL JUST EXPERIENCE MAINLY DRY CONDITIONS ALONG WITH GRADUALLY
DIMINISHING AMOUNTS OF CLOUD COVER. GIVEN THE STRONG COLD AIR
ADVECTION FOLLOWING THE LOW...EXPECT A SHARP COOL DOWN FROM TODAY'S
HIGHS WITH MOST LOCATIONS SEEING OVERNIGHT LOWS FALLING TO THE MID
TO UPPER 40S. PARTS OF THE SOUTHERN TIER WILL SEE SOME LOW 40S ON
THE HILL TOPS.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
THE SURFACE RIDGE WILL SHIFT EAST OF THE AREA AT THE START OF THE
PERIOD. THIS WILL ENSURE A STRENGTHENING WARM AIR ADVECTION
PATTERN...COMPLETELY SHUTTING DOWN ANY LINGER LAKE RESPONSE. THE
ABUNDANT RADIATIONAL COOLING AND VERY COOL AIRMASS IN PLACE WILL
ALLOW OVERNIGHT TEMPERATURES TO TUMBLE INTO THE UPPER 30S AND LOWER
40S. WHILE SOME LOCATIONS WILL FALL INTO THE MIDDLE 30S...WINDS
SHOULD STAY UP ENOUGH WITH THE PRESSURE GRADIENT TO PREVENT MUCH IN
THE WAY OF FROST FROM FORMING...ALTHOUGH A FEW SHELTERED VALLEYS
COULD SEE SOME PATCHY FROST. WE COULD EVEN SEE TEMPERATURES RISE A
BIT TOWARD MORNING...ESPECIALLY IN THE WEST.

UPPER LEVEL TROUGH POSITIONING ITSELF TO OUR WEST ACROSS THE UPPER
GREAT LAKES WILL RESULT IN A BROAD SOUTHWESTERLY FLOW ESTABLISHING
ITSELF ACROSS OUR AREA THURSDAY...AS THE RIDGE ONLY SLOWLY NUDGED TO
THE EAST. THIS SHOULD RESULT IN A FAIR WEATHER DAY WITH ONLY A
GRADUAL INCREASE IN CLOUDINESS AHEAD OF THE WEAKENING UPSTREAM
FRONTAL ZONE.

THE ORIENTATION OF THE UPPER LEVEL JET WOULD SUGGEST THAT THE FRONT
WILL GET HUNG UP JUST TO OUR WEST...AS NEARLY ALL UPPER LEVEL
SUPPORT AND UPWARD VERTICAL MOTION FIELDS REMAIN NORTH AND WEST OF
THE AREA...SUGGESTING A COMPLETE WASHOUT OF THE FRONT ALLOWING FOR A
CONTINUATION OF A DRY FORECAST FOR THURSDAY NIGHT.

WE SHOULD BE ABLE TO SALVAGE ANOTHER DAY ON FRIDAY AS NEW SHORT WAVE
ENERGY SHARPENS THE UPSTREAM UPPER TROUGH OVER THE GREAT LAKES. A
CONTINUATION OF BROAD SOUTHWEST FLOW WILL SEND SUMMER-LIKE WARMTH
OUR WAY WITH HIGHS MAINLY IN THE MID TO UPPER 70S.

DETERIORATING CONDITIONS CAN THEN BE EXPECTED AS WE HEAD INTO THE
WEEKEND AS A FRONTAL BOUNDARY WILL MAKE ITS WAY ACROSS SOUTHERN
ONTARIO AND LAKE ERIE DURING THE COURSE OF FRIDAY NIGHT. SHOWERS
ALONG AND AHEAD OF THIS FRONT WILL MOVE ACROSS OUR REGION IN THE
PROCESS...STARTING OFF WHAT SHOULD BE A RATHER UNSETTLED WEEKEND.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
LATEST MEDIUM RANGE MODELS AND ENSEMBLE GUIDANCE CONTINUING TO
INSIST THAT A LONG WAVE TROUGH WILL BECOME ESTABLISHED ACROSS THE
GREAT LAKES AND EASTERN CONUS...LASTING INTO THE EARLY PART OF NEXT
WEEK. THIS WILL LEAD TO A PERIOD OF COOL AND UNSETTLED WEATHER AS
SHORTWAVE ROTATE THROUGH THE FLOW. GFS AND ECMWF VARY ON THE DETAILS
BUT THE CONSENSUS IS TO DRIVE THE MOST SIGNIFICANT SHORT WAVE
THROUGH THE AREA VERY EARLY IN THE PERIOD. OVER-LAKE INSTABILITY
LOOKS TO PEAK LATE SATURDAY AND SUNDAY BEHIND THE SHORT WAVE AND
ASSOCIATED COLD FRONT. THIS SHOULD PROMOTE A HEALTHY LAKE RESPONSE
IN A GENERAL WEST-NORTHWEST FLOW REGIME. DEVELOPING SUBSIDENCE AND
INFLUX OF DRIER AIR WILL DIMINISH THE LAKE ACTIVITY MONDAY...AS
HEIGHTS BEGINS TO REBOUND AND WARM AIR ADVECTION DEVELOPS ALONG WITH
AN INFLUX OF DRIER AIR AS THE WITH SURFACE RIDGING OVER THE UPPER
OHIO VALLEY NOSES INTO WESTERN NEW YORK. THE HIGH LOOKS TO SETTLE
SOUTH OF THE AREA BY TUESDAY. DEVELOPING ZONAL FLOW ALOFT WILL
PROMOTE A HEALTHY WARM AIR ADVECTION PATTERN. MODELS HINTING AT A
WEAK WARM FRONT LIFTING ACROSS THE AREA WHICH MAY BE ABLE TO
GENERATE A FEW SHOWERS BY LATE IN THE DAY. THE OVERALL PATTERN WOULD
SUGGEST BELOW NORMAL TEMPERATURES THROUGH THE PERIOD WITH THE
COOLEST NUMBERS OVER THE WEEKEND...WITH A POTENTIAL FOR ABOVE NORMAL
TEMPERATURES BY TUESDAY.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
LOW PRESSURE CENTERED JUST WEST OF LAKE ONTARIO WILL MOVE TO THE
NORTHEAST AND DRAG A COLD FRONT ACROSS WESTERN AND CENTRAL NEW YORK
THIS AFTERNOON. WHILE THE STEADIEST RAIN HAS SHIFTED INTO EASTERN
NEW YORK STATE...NARROW BANDS OF CONVECTIVE SHOWERS WILL STILL
IMPACT THE AREA...WITH LOCATIONS EAST OF LAKE ONTARIO HAVING THE
BEST CHANCE OF SEEING SOME STRONG WIND GUSTS.

AHEAD OF THE FRONT...MAINLY VFR CONDITIONS WILL PREVAIL...EXCEPT
ACROSS THE SOUTHERN TIER WHERE MVFR CIGS WILL BE MORE
COMMON...ALTHOUGH MVFR CIGS/VSBYS ARE POSSIBLE WITH ANY PASSING
SHOWERS. LOW LEVEL MOISTURE LINGERING BEHIND THE FRONT WILL CAUSE
MVFR CIGS TO BECOME MORE WIDESPREAD DURING THE LATE AFTERNOON INTO
THE FIRST PART OF THE EVENING.

TONIGHT...ANY LINGERING SYNOPTIC-SCALE SHOWERS WILL TAPER OFF FROM
WEST TO EAST DURING THE EVENING AS HIGH PRESSURE AND MUCH DRIER AIR
BEGIN TO BUILD NORTHEAST FROM THE OHIO VALLEY...THOUGH SOME
SCATTERED LAKE EFFECT RAIN SHOWERS MAY CONTINUE EAST-SOUTHEAST OF
THE LAKES GIVEN THE ARRIVAL OF MUCH COOLER AIR ALOFT. IN
GENERAL...EXPECT SLOWLY IMPROVING CONDITIONS UNDER THE BUILDING
RIDGE...WITH VSBYS IMPROVING BACK TO VFR AND CIGS TO MVFR/VFR.

LLWS WILL IMPACT KART UNTIL THE POTENT LOW LEVEL JET SHIFTS INTO THE
EASTERN PART OF THE STATE BY MID AFTERNOON.

HIGH PRESSURE RIDGING NORTH FROM THE OHIO VALLEY WILL BRING MAINLY
VFR CONDITIONS ON WEDNESDAY.

OUTLOOK...
THURSDAY AND FRIDAY...MAINLY VFR.
SATURDAY AND SUNDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
DEEPENING LOW PRESSURE NORTH OF LAKE ONTARIO WITH SOUTHWARD
EXTENDING COLD FRONT WILL LIFT NORTHEAST INTO SOUTHERN QUEBEC BY
THIS EVENING...BEFORE RAPIDLY EJECTING NORTH TO LABRADOR TONIGHT.

FOLLOWING THE PASSAGE OF THE LOW AND ITS ASSOCIATED COLD FRONT THIS
EVENING...WINDS WILL RAPIDLY SHIFT TO WESTERLY/WEST-NORTHWESTERLY
AND FRESHEN... BRINGING MORE WIDESPREAD ADVISORY-LEVEL WINDS AND
WAVES ACROSS LAKES ERIE AND ONTARIO. FOR THESE REASONS...SMALL CRAFT
ADVISORIES ARE IN EFFECT AS OUTLINED BELOW. ADDITIONALLY...HAVE
INCLUDED A RISK FOR WATERSPOUTS LATE TONIGHT INTO EARLY WEDNESDAY
WITH COLD AIRMASS SPREADING OVER THE LAKES.

WIND AND WAVES WILL THEN SUBSIDE LATER WEDNESDAY AS HIGH PRESSURE RIDGES
NORTHEAST FROM THE OHIO VALLEY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT WEDNESDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 2 PM EDT WEDNESDAY FOR
         LOZ043>045.
         SMALL CRAFT ADVISORY UNTIL 11 AM EDT WEDNESDAY FOR LOZ042.

&&

SYNOPSIS...STANONIS
NEAR TERM...JJR/SMITH
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...TJP
MARINE...JJR/SMITH
Hazardous weather outlook, Sep 18, 4:12 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
412 PM EDT TUE SEP 18 2012

LEZ020-LOZ030-NYZ001>008-010>014-019>021-085-SLZ022-024-192015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-NIAGARA-
ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
412 PM EDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO...CENTRAL NEW YORK...WESTERN NEW YORK AND SAINT LAWRENCE
RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042>045-062>065-192015-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
412 PM EDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TONIGHT.

COLD AIR WILL ARRIVE ACROSS THE REGION TONIGHT BEHIND A LOW
PRESSURE SYSTEM LIFTING INTO CANADA. THERE IS A RISK FOR AN
ISOLATED WATERSPOUT SOUTHEAST OF LAKES ERIE AND ONTARIO LATE
TONIGHT INTO EARLY WEDNESDAY. IN ADDITION TO THIS...GUSTY WEST TO
NORTHWEST WINDS WILL MAKE FOR HAZARDOUS CONDITIONS FOR MARINE SMALL
CRAFT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Sep 18, 1:47 PM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
147 PM EDT TUE SEP 18 2012

NYZ005>008-181845-
CAYUGA NY-JEFFERSON NY-LEWIS NY-OSWEGO NY-
147 PM EDT TUE SEP 18 2012

...LINE OF SHOWERS WITH GUSTY WINDS MOVING ACROSS THE AREA...

* AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF SHOWERS EXTENDING FROM ABOUT 10 MILES NORTH OF NINE MILE
  POINT TO PHOENIX...AND MOVING EAST AT 25 MPH. ISOLATED WIND GUSTS
  UP TO 50 MPH ARE POSSIBLE WITH THIS LINE OF SHOWERS.

* SOME LOCATIONS AFFECTED BY THE STRONG WINDS MAY INCLUDE...
  NEW HAVEN...
  PALERMO AND PHOENIX...
  MEXICO...
  ELLISBURG AND SAND RIDGE...
  PULASKI...
  LACONA AND MANNSVILLE...
  LORRAINE AND LOWER SOUTH BAY...
  WORTH AND CONSTANTIA...

LAT...LON 4346 7570 4346 7582 4333 7588 4332 7585
      4315 7588 4319 7608 4326 7620 4320 7622
      4320 7629 4322 7631 4322 7647 4315 7647
      4315 7652 4351 7647 4354 7640 4354 7624
      4358 7621 4379 7623 4385 7566

TJP
Local storm report, Sep 18, 3:55 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
355 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     TSTM WND DMG     CROGHAN                 43.90N  75.39W
09/18/2012                   LEWIS              NY   LAW ENFORCEMENT

            TREE BLOCKING ROADWAY

&&

EVENT NUMBER BUF1200329

JAM
Local storm report, Sep 18, 3:57 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
357 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TSTM WND DMG     ANTWERP                 44.20N  75.61W
09/18/2012                   JEFFERSON          NY   LAW ENFORCEMENT

            TREE BLOCKING ROADWAY

&&

EVENT NUMBER BUF1200330

JAM
Local storm report, Sep 18, 3:59 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
359 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     TSTM WND DMG     WATSON                  43.78N  75.44W
09/18/2012                   LEWIS              NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN

&&

EVENT NUMBER BUF1200331

JAM
Local storm report, Sep 18, 4:02 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
402 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     TSTM WND DMG     WATSON                  43.78N  75.44W
09/18/2012                   LEWIS              NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN

&&

EVENT NUMBER BUF1200332

JAM
Special weather statement, Sep 18, 6:35 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
635 PM EDT TUE SEP 18 2012

NYZ006>008-182330-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
635 PM EDT TUE SEP 18 2012

...LINE OF GUSTY THUNDERSTORMS MOVING INTO THE EASTERN LAKE ONTARIO
REGION...

* AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF GUSTY SHOWERS AND A FEW THUNDERSTORMS CAPABLE OF
  PRODUCING WINDS UP TO 40 MPH AND A BRIEF PERIOD OF VERY HEAVY
  RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
  MILES NORTH OF STONY POINT TO FULTON...AND MOVING NORTHEAST AT 40
  MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  WATERTOWN...
  FORT DRUM...
  MEXICO...
  SANDY CREEK...
  MANNSVILLE...
  ADAMS...

THESE SHOWERS WILL PRODUCE A VERY BRIEF PERIOD OF HEAVY RAIN AND
GUSTY WINDS...WHICH WILL MAKE FOR DIFFICULT TRAVEL...INCLUDING
INTERSTATE 81 FROM PARISH TO WATERTOWN.

LAT...LON 4427 7555 4355 7559 4324 7646 4353 7642
      4352 7629 4354 7623 4358 7621 4378 7623
      4384 7631 4387 7631 4391 7622 4387 7621
      4390 7614 4394 7615 4398 7622 4391 7638
      4398 7629 4405 7631 4438 7580

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 3:57 AM EDTWind AdvisoryBUFLewis12 hr
Sep 18, 12:50 PM EDTSpecial Weather StatementBUFOswego55 min
Sep 18, 1:47 PM EDTSpecial Weather StatementBUFOswego58 min
Sep 18, 2:44 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego61 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.